If you have a true allergy to sulfa medications then Lasix may not be for you. It does contain sulfa product. If you have difficulty breathing, or your airways feel like they are closing off, or a rash has developed, specifically on the trunk of the body, then you should stop taking this medication immediately and consult with your pharmacist and health care provider.
It is important to differentiate between allergies to medications and side effects. If you have experienced intolerable side effects to medications containing sulfa products, that doesn’t mean you are allergic. Work with you local pharmacist and physician to re-evaluate this situation and to make sure you are taking medication that is appropriate for you.
Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.